|Husbands new meds
Apr 25, 2007
My husband has been on many different hiv drugs over the years. When I met him he was on combivir, viracept and sustiva. They found those were no longer working and put him on kaletra, viread and didanosine. After being on those meds for a couple months he ended up in the hospital with pancreatitis. They took him off those meds and put him on norvir, reyataz, ziagen and emtriva. He is now saying he is having some of the same symptoms with his pancreas as when he was on the other meds. Can these meds effect his pancreas also? The doc has pretty much said these are the last meds for him and he is really worried. Any help and advice you can give us would be greatly appreciated.
| Response from Dr. Henry
His current regimen has not been linked to a clear increase in pancreatitis though once the pancreas has been irritated a range of factors can cause flare-ups (such as high triglycerides partly due to some HIV regimen or HIV infection itself). In the US at least there are an increasing number of treatment options likely useful in this setting including use of daurunavir as the PI, Fuzeon (injectable-not linked to pancreatic problems), and soon to be approved CCR5 and intergrase inhibitors. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.